Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 81, NWS Raleigh, NC

May 12, 2007Sampson County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at May 12, 2007, 6:06 PM EDT for Sampson County, North Carolina. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 12, 2007, 6:06 PM EDT (22:06 UTC)
Expired
May 12, 2007, 6:35 PM EDT
In force
29 min
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

County Sampson County, NC

The radar

The Raleigh/Durham radar (KRAX), 81 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 12, 6:21 PM EDTHAIL 0.88Clinton, NCNICKEL SIZE HAIL ON HIGHWAY 701 JUST SOUTHEAST OF CLINTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 10.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2007-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 198 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2007-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
198 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 122206
SVRRAH
NCC163-122300-
/O.NEW.KRAH.SV.W.0081.070512T2206Z-070512T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
606 PM EDT SAT MAY 12 2007

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL SAMPSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 700 PM EDT

* AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER CLINTON...MOVING NORTHEAST AT 10 MPH.
  PENNY SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  CLINTON...
  TURKEY...

A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.

LAT...LON 3495 7847 3481 7833 3486 7815 3520 7816

$$

JO
1 follow-up statement
000 
WWUS52 KRAH 122235
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
633 PM EDT SAT MAY 12 2007

NCC163-122243-
/O.CAN.KRAH.SV.W.0081.000000T0000Z-070512T2300Z/
SAMPSON NC-
633 PM EDT SAT MAY 12 2007

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SAMPSON COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM WHICH PRODUCED NICKEL SIZE HAIL NEAR 
CLINTON HAS WEAKENED AND IS NO LONGER SEVERE.

THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA FROM ROSEBORO TO 
CLINTON...GARLAND AND TURKEY THROUGH 7 PM...HOWEVER...THESE STORMS 
SHOULD REMAIN BELOW SEVERE LIMITS. 

LAT...LON 3495 7847 3481 7833 3486 7815 3520 7816

$$

JO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 2:07 PM EDT, 3 hours 59 minutes earlier.

Area forecast discussion, May 12, 2:07 PM EDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
207 PM EDT SAT MAY 12 2007

.SYNOPSIS... A TROUGH OF LOW PRESSURE WILL LINGER OVER CENTRAL NORTH
CAROLINA THIS EVENING. A COLD FRONT WILL MOVE SOUTH THROUGH THE
STATE SUNDAY MORNING. HIGH PRESSURE WILL BUILD INTO THE REGION FROM
THE NORTH LATER SUNDAY THROUGH MONDAY.  THE HIGH PRESSURE CENTER
WILL DRIFT OFF THE CAROLINAS COAST MONDAY NIGHT AND TUESDAY.
&&

.NEAR TERM /THROUGH TONIGHT/...
AS A SHORT WAVE ALOFT PUSHES SOUTHEAST FROM THE OHIO VALLEY...JET
LEVEL DYNAMICS WILL CONTRIBUTE TO DIVERGENCE TO HELP STRENGTHEN AND
EXPAND DEEP CONVECTION OVER THE AREA.  A TROUGH OF LOW PRESSURE AT
850 MB WILL HELP CONVERGE MOISTURE INTO THE AREA WITH SURFACE DEW
POINTS IN THE MID TO UPPER 60S LATE TODAY. P-WATER IN THE COLUMN IS
EXPECTED TO BE 1.5 TO 1.8 INCHES.  LOCALLY HEAVY RAINFALL IS
POSSIBLE WITH SLOW MOVING CELLS. POPS WILL REMAIN ABOVE 70 PCT UNTIL
AROUND MIDNIGHT THEN DROP BACK TO A LINGERING SMALL CHANCE IN THE
PREDAWN HOURS.  MINIMUM TEMPERATURES 60 TO 65. -RFG
&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
A LARGE AMPLITUDE RIDGE ALOFT OVER THE PLAINS EXPANDS EASTWARD
THROUGH MONDAY THEN FLATTENS INTO A MORE ZONAL WESTERLY FLOW TUE.  A
SURFACE HIGH DRIFTS SOUTH FROM THE UPPER OHIO VALLEY SLOWLY OFF THE
NC COAST LATER MONDAY THEN STRETCHES WEST TO EAST ACROSS THE
SAVANNAH BASIN TO BERMUDA TUE PUTTING CENTRAL NC INTO AN INCREASING
WESTERLY FLOW. FOLLOWING NEAR NORMAL TEMPERATURES SUN THROUGH MON...
WE SHOULD SEE A WARM UP INTO THE 80S ON TUE.  THIS PERIOD REMAINS
DRY WITH ONLY SOME FLEETING HIGH CLOUDINESS MON NIGHT AND TUE.  -RFG

&&
.LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)...

SW FLOW INCREASES TUESDAY NIGHT AS THE SFC HIGH MOVES OFFSHORE AND A
COLD FRONT TO THE WEST BEGINS TO APPROACH. WITH SFC WINDS STAYING UP
OVERNIGHT AND LOW LEVEL MOISTURE INCREASING...TUESDAY NIGHT LOWS
SHOULD STAY IN THE UPPER 50S TO LOWER 60S.

COLD FRONT BEGINS TO MOVE INTO THE AREA ON WEDNESDAY...BUT TIMING
IS STILL A BIT UNCERTAIN AS THE MEDIUM RANGE MODELS STILL DISAGREE
ON HOW TO HANDLE THE SHORTWAVE ENERGY ENTERING THE GREAT LAKES A
NORTHEAST. ECMWF HAS BEEN CONSISTENT WITH ITS FORECAST OF MORE
AMPLIFICATION AND A SOMEWHAT SLOWER FRONTAL PASSAGE...SUGGESTING
BEST RAIN CHANCES WILL OCCUR LATE WEDNESDAY INTO EARLY THURSDAY.
EACH GFS RUN HAS HANDLED THE ENERGY SOMEWHAT DIFFERENTLY...NOW
SHOWING A FAST PROGRESSION OF A POSITIVELY TILTED SHORTWAVE FOLLOWED
BY ANOTHER PIECE DROPPING IN ON THE BACKSIDE OF THE TROUGH. BECAUSE
OF THIS...MORE OF ANAFRONT EVENT DEVELOPS WITH ALL THE PRECIP
OCCURRING BEHIND THE PASSAGE OF THE SFC FRONT. THIS WOULD LIKELY
HINDER THUNDER CHANCES. AT THIS POINT GIVEN CONTINUED UNCERTAINTY...
WILL LEAVE A CHANCE OF SHWRS AND TSTMS FOR LATE WEDNESDAY INTO EARLY
THURSDAY...LINGERING A SLIGHT CHANCE FOR THURSDAY.

CANADIAN HIGH PRESSURE BUILDS IN FOR THE END OF THE WEEK AND
BEGINNING OF THE WEEKEND...BRINGING PLEASANT TEMPS AND DRY
CONDITIONS. -JFB
&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
CONVECTIVE INITIATION IS BEGINNING ACROSS CENTRAL NC THIS AFTERNOON
WITH THE COMBINATION OF A WARM UNSTABLE AIRMASS...A WEAK SFC
TROUGH...AND AN UPPER LEVEL DISTURBANCE. VERY DIFFICULT TO DETERMINE
EXACT TIMING OF CONVECTION AT ANY ONE AIRPORT. THEREFORE...TAFS WILL
REFLECT SHRA AND VCTS WITH TEMPORARY REDUCTIONS TO MVFR VISIBILITIES
AND CEILINGS. AS TIMING OF THUNDER BECOMES MORE APPARENT AT
INDIVIDUAL AIRPORTS...WILL AMEND TO REFLECT THE BEST TIMING.

CONVECTION SHOULD BEGIN TO DIMINISH OVER THE AREA BY THIS EVENING AS
DAYTIME HEATING IS LOST. CLOUDS GENERALLY GO SCATTERED OVERNIGHT AS
CONVECTIVE DEBRIS CLOUDS SLOWLY CLEAR OUT. WILL HAVE TO WATCH FOR
FOG...ESPECIALLY AT KRWI AND KFAY SINCE DRIER AIR WILL NOT WORK INTO
THESE AREAS UNTIL AFTER SUNRISE. WILL MENTION MVFR FOG FOR THE TIME
BEING.

COLD FRONT PUSHES THROUGH THE AREA ON SUNDAY MORNING WITH WINDS
BECOMING GUSTY OUT OF THE NORTH UP TO 20KT IN THE 13-16Z TIME FRAME.
MUCH DRIER AIR FILTERS IN BEHIND THE FRONT...BRINGING AN END TO ANY
CEILING CONCERNS.

AVIATION OUTLOOK...VFR CONDITIONS THROUGH TUESDAY. ANOTHER COLD
FRONT APPROACHING WEDNESDAY AND THURSDAY BRINGING A CHANCE FOR
SCATTERED SHOWERS AND THUNDERSTORMS. POTENTIAL FOR MVFR CONDITIONS
IN SHOWERS AND THUNDERSTORMS. -JFB
&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...RFG
NEAR TERM...RFG
SHORT TERM...RFG
LONG TERM...JFB
AVIATION...JFB
Hazardous weather outlook, May 12, 11:15 AM EDT, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
1115 AM EDT SAT MAY 12 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-131515-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1115 AM EDT SAT MAY 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH
CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS ARE LIKELY OVER CENTRAL NORTH CAROLINA THIS
AFTERNOON WITH THE TYPICAL ASSOCIATED DANGERS OF FREQUENT CLOUD
TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL...AND SUDDEN GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
MORE THUNDERSTORMS ARE EXPECTED OVER CENTRAL NORTH CAROLINA MAINLY
LATE WEDNESDAY AND WEDNESDAY NIGHT. OTHERWISE...NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER NETWORK ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND
EVENING TO HELP MONITOR LOCALLY INTENSE THUNDERSTORMS.

RFG

In the hours before

Special weather statement, May 12, 5:11 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
511 PM EDT SAT MAY 12 2007

NCZ027-042-043-078-122215-
JOHNSTON-NASH-WAYNE-WILSON-
511 PM EDT SAT MAY 12 2007

...STRONG THUNDERSTORMS WILL MOVE ACROSS NASH...WILSON...JOHNSTON AND
WAYNE COUNTIES THROUGH 615 PM EDT...

AT 511 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM SIMS TO 5 MILES SOUTHEAST OF EMIT...OR ALONG A
LINE EXTENDING FROM 11 MILES SOUTH OF NASHVILLE TO 8 MILES SOUTHEAST
OF LINWOOD...MOVING SOUTHEAST AT 10 MPH.

THE TOWNS OF MICRO... KENLY... AND WILSON WILL LIKELY BE AFFECTED BY
THESE STORMS. HAIL UP TO ONE HALF INCH IN DIAMETER AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

GIH
Local storm report, May 12, 5:16 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
516 PM EDT SAT MAY 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     8 E SEAGROVE            35.54N 79.63W
05/12/2007                   RANDOLPH           NC   PUBLIC

            TREES DOWN BLOCKING FORK CREEK MILL ROAD.

&&

ORROCK
Special weather statement, May 12, 5:18 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
518 PM EDT SAT MAY 12 2007

NCZ008-023>026-040-041-122215-
ALAMANCE-CHATHAM-DURHAM-FRANKLIN-GRANVILLE-ORANGE-WAKE-
518 PM EDT SAT MAY 12 2007

...A LARGE CLUSTER OF STRONG THUNDERSTORMS WILL BRING VERY HEAVY
RAIN AND LIGHTNING OVER GRANVILLE... FRANKLIN... ALAMANCE...
ORANGE... DURHAM... WAKE... AND CHATHAM COUNTIES THROUGH 615 PM
EDT...

AT 518 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 6 MILES NORTHEAST OF CREEDMOOR TO 5 MILES SOUTH
OF TEER...OR ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
CREEDMOOR TO 10 MILES WEST OF CHAPEL HILL...MOVING SOUTHEAST AT 5
MPH.

LOCATIONS LIKELY TO BE AFFECTED BY THESE STORMS INCLUDE
HILLSBOROUGH... CHAPEL HILL... DURHAM... FEARRINGTON... BAHAMA...
AND THE BRIER CREEK AREA NORTH OF THE RALEIGH DURHAM AIRPORT. MUCH
OF THIS AREA HAS ALREADY RECEIVED HEAVY RAINFALL... AND THE
ADDITIONAL RAIN MAY CAUSE FLOODING ESPECIALLY IN URBAN AREAS.
ALSO... HAIL UP TO ONE HALF INCH IN DIAMETER AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

GIH
Special weather statement, May 12, 5:39 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
539 PM EDT SAT MAY 12 2007

NCZ041-042-122245-
JOHNSTON-WAKE-
539 PM EDT SAT MAY 12 2007

...STRONG THUNDERSTORMS WILL MOVE ACROSS WAKE AND JOHNSTON COUNTIES
THROUGH 645 PM EDT...

AT 539 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES NORTHWEST OF MORRISVILLE TO GARNER...
MOVING EAST AT 5 MPH.

LOCATIONS AFFECTED WILL INCLUDE RALEIGH... GARNER... AND CLAYTON.
THESE STORMS WILL PRODUCE VERY HEAVY RAIN... UP TO AN INCH OR TWO
PER HOUR... WHICH COULD LEAD TO STREET FLOODING AND RAPID RISES ON
CREEKS.

IN ADDITION... HAIL UP TO ONE HALF INCH IN DIAMETER AND FREQUENT
DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS. IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT
RISK. TAKE SHELTER INDOORS IMMEDIATELY.

GIH
Special weather statement, May 12, 5:58 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
558 PM EDT SAT MAY 12 2007

NCZ021-022-038-122300-
DAVIDSON-FORSYTH-GUILFORD-
558 PM EDT SAT MAY 12 2007

...STRONG THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS FORSYTH...
GUILFORD AND DAVIDSON COUNTIES THROUGH 700 PM EDT...

AT 558 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
WALKERTOWN... MOVING SOUTHEAST AT 20 MPH. ANOTHER STRONG STORM WAS
LOCATED JUST NORTHWEST OF GREENSBORO.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE KERNERSVILLE...
SEDGE GARDEN... COLFAX... HIGH POINT... JAMESTOWN... AND GREENSBORO.

HAIL UP TO ONE HALF INCH IN DIAMETER AND DANGEROUS CLOUD-TO-GROUND
LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

GIH
Special weather statement, May 12, 6:02 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
602 PM EDT SAT MAY 12 2007

NCZ089-122300-
SAMPSON-
602 PM EDT SAT MAY 12 2007

...A STRONG THUNDERSTORM WILL MOVE ACROSS SAMPSON COUNTY THROUGH 700
PM EDT...

AT 602 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5
MILES SOUTH OF CLINTON...MOVING EAST AT 5 MPH.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE TURKEY AND RURAL
SECTIONS OF EASTERN SAMPSON COUNTY.

HAIL UP TO ONE HALF INCH IN DIAMETER AND DANGEROUS CLOUD-TO-GROUND
LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. ALSO... VERY
HEAVY RAINFALL COULD EXCEED AN INCH AN HOUR.

GIH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 1:43 PM EDTSevere Thunderstorm WarningRAHStanly47 min
May 12, 2:27 PM EDTSevere Thunderstorm WarningRAHRandolph33 min
May 12, 2:58 PM EDTFlash Flood WarningRAHStanly3 hr
May 12, 3:10 PM EDTSevere Thunderstorm WarningRAHWake50 min
May 12, 3:12 PM EDTFlash Flood WarningRAHRandolph3 hr
May 12, 3:16 PM EDTSevere Thunderstorm WarningRAHLee44 min
May 12, 3:35 PM EDTSevere Thunderstorm WarningRAHFranklin40 min
May 12, 3:37 PM EDTSevere Thunderstorm WarningRAHNash38 min
May 12, 3:57 PM EDTSevere Thunderstorm WarningRAHRichmond36 min
May 12, 4:14 PM EDTFlash Flood WarningRAHDurham3 hr
May 12, 4:22 PM EDTSevere Thunderstorm WarningRAHGranville38 min
May 12, 5:27 PM EDTFlash Flood WarningRAHOrange3 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.